MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM BR 27.29; BR IMMUNO ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA IM BR 27.29; BR IMMUNO ASSAY
Model Number N/A
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A us customer observed an elevated atellica im 1600 br (br 27.29) result for a patient sample compared to repeat testing of a different draw.Siemens is investigating.The limitations section of the instructions for use states the following: "note do not interpret levels of ca 27.29 as absolute evidence of the presence or the absence of malignant disease.Before treatment, patients with confirmed breast carcinoma frequently have levels of ca 27.29 within the range observed in healthy individuals.Additionally, elevated levels of ca 27.29 can be observed in patients with nonmalignant diseases.Measurements of ca 27.29 should always be used in conjunction with other diagnostic procedures, including information from the patient's clinical evaluation.".
 
Event or Problem Description
Customer observed an elevated atellica im 1600 br (br 27.29) result from a sample that was considered discordant with the repeat result on redraw.Elevated result was reported to the physician and not questioned.There are no known reports of patient intervention or adverse health consequences due to the discordant br 27.29 result.
 
Additional Manufacturer Narrative
The initial mdr was filed on (b)(6), 2021.The initial mdr incorrectly referenced catalog #10995282 in section d4.Section d4 of this report has been updated with the correct catalog #10995478.Additional information - march 08, 2022.A us customer observed an elevated atellica im 1600 br (ca 27.29) lot 257 result from a sample upon comparison with a repeat result on a different atellica im after 20 days of sample collection.A review of the br control data indicated that control recovery was high (the low control recovered 26.27 u/ml, 35% above target; the mid control recovered 111.61 u/ml, 8% above target), but in range when using primary readypack p04725705001708.A different br primary readypack recovered the controls closer to target (the low control recovered 19.76 u/ml, 2% above target; the mid control recovered 111.61 u/ml, 0% from target), using the same ancillary readypack, calibration, and qc barcoded tubes that had been used earlier with primary readypack p04725705001708.So the ancillary readypack, calibration, and qc barcoded tubes did not cause the shift in qc results.Primary readypack p04725705001708 was used to generate the initial results for a sample in question on september 03, 2021.A review of logs by siemens did not show any issues that would indicate the instrument caused elevated qc or patient results.There is no sample that can be sent to siemens healthineers for evaluation.Primary readypack p04725705001708 had been on the analyzer for 23 hours when the control data was generated and for 24 hours when the patient sample was tested so well within the 3 day recalibration period.Siemens could not determine the cause for the difference in results with the sample but primary readypack p04725705001708 appeared to be recovering high on september 03, 2021 for some unknown reason.Atellica im br kit lot 257 expired on november 10, 2021.The cause(s) of the variability of patient sample recovery run to run seen by the customer when using atellica im br kit lot 257 could not be determined but siemens cannot rule out pre-analytical factors, a sample issue, or normal assay performance.Based on the investigation, no product problem was identified.The customer is operational.No further action is required.In section h6, investigation findings and investigation conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM BR 27.29
Common Device Name
BR IMMUNO ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS, INC
333 coney street
east walpole MA 02032
Manufacturer Contact
louise mclaughlin
333 coney street
east walpole, MA 02032
7818564812
MDR Report Key12797596
Report Number1219913-2021-00481
Device Sequence Number5588223
Product Code MOI
UDI-Device Identifier00630414598055
UDI-Public00630414598055
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K982680
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2021
Device Model NumberN/A
Device Catalogue Number10995478
Device Lot Number257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/20/2021
Supplement Date Received by Manufacturer03/08/2022
Initial Report FDA Received Date11/11/2021
Supplement Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/10/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown